Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 14, 2018, 3:39 PM CDT for Morgan County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2018, 3:39 PM CDT (20:39 UTC)
- Expired
- May 14, 2018, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 121 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:20 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WUUS53 KSGF 142039
SVRSGF
MOC141-142130-
/O.NEW.KSGF.SV.W.0050.180514T2039Z-180514T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
339 PM CDT MON MAY 14 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northern Morgan County in central Missouri...
* Until 430 PM CDT
* At 339 PM CDT, severe thunderstorms were located along a line
extending from near Otterville to near Stover, moving east at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Versailles... Stover...
Syracuse... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 9302 3868 9284 3860 9284 3843 9263
3841 9264 3839 9307 3862 9307 3869 9304
TIME...MOT...LOC 2039Z 268DEG 16KT 3865 9292 3850 9305
HAIL...1.00IN
WIND...60MPH
$$
Wise1 follow-up statement
738
WWUS53 KSGF 142051
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
351 PM CDT MON MAY 14 2018
MOC141-142130-
/O.CON.KSGF.SV.W.0050.000000T0000Z-180514T2130Z/
Morgan MO-
351 PM CDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN MORGAN COUNTY...
At 350 PM CDT, a severe thunderstorm was located near Otterville, or
7 miles west of Tipton, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Syracuse... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3868 9284 3860 9284 3854 9303 3862 9304
3869 9302
TIME...MOT...LOC 2050Z 242DEG 28KT 3864 9291
HAIL...1.00IN
WIND...60MPH
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:56 PM CDT, 43 minutes earlier.
Area forecast discussion, May 14, 2:56 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Springfield MO 256 PM CDT Mon May 14 2018 ...SEVERE THUNDERSTORM WATCH POSTED THROUGH 10PM... .SHORT TERM...(This evening through Tonight) Scattered thunderstorms developed this afternoon across west central and central Missouri. This airmass contained up to 3000 j/kg of mixed layer cape. Deep shear was on the marginal side, however, this cape / shear combination should be sufficient to produce a few organized thunderstorms late this afternoon and evening. A Severe Thunderstorm Watch has been posted for areas along and north of a line from Columbus, Kansas to Rolla, Missouri. This activity was forced by an upper level shortwave trough that was centered directly over the state of Missouri today. For tonight, scattered thunderstorms will continue as the airmass remains unstable. The shortwave will be exiting, however, it's possible that outflow from storms in northeast Kansas forces scattered coverage tonights. So will need to monitor for the risk of a large line segment. .LONG TERM...(Tuesday through Monday) Models are suggesting the possibility of a stalled out outflow boundary across southern Missouri tomorrow, that triggers another round of afternoon convection. Shear remains weak, but given the instability, we won't rule out a rogue wind report or two. Similar conditions are expected on Thursday, as the GFS depicts a stalled out synoptic cold front over southern Missouri that will once again trigger scattered convection within a weakly sheared airmass. Building mid level heights and an increasingly capped airmass will limit convective potential on Friday. Look for afternoon highs to reach the 80s on a daily basis through Friday. Saturday also looks dry, however, by Saturday night and Sunday, a weak zone of baroclinicity slides underneath the weak southwest flow aloft and brings additional rain chances to the Ozarks. Shear could be a bit stronger on Sunday, bringing some organization to the storms. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1115 AM CDT Mon May 14 2018 KSGF/KJLN/KBBG tafs: Scattered thunderstorms will be possible for much of the taf period as they form along a sfc front that will be west-northwest-north of the area. Outside of thunderstorms, expect general vfr conditions. Winds will veer to the southwest and west late in the taf period as the front moves into the area. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...DSA
Hazardous weather outlook, May 14, 1:51 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 151 PM CDT Mon May 14 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 151 PM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated lightning risk. DISCUSSION... Strong to severe thunderstorms are possible this afternoon and this evening over areas along and north of a line from Columbus Kansas to Rolla Missouri. Damaging wind gusts will be the primary risk with the most intense thunderstorms. However, large hail up to the size of quarters will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic thunderstorm chances will then occur through the remainder of the week. At this time lightning looks to be the main risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, May 14, 1:10 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Springfield MO
110 PM CDT MON MAY 14 2018
MOZ055-141900-
Benton MO-
110 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENTON COUNTY UNTIL 200
PM CDT...
At 109 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Warsaw, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Truman Lake... Warsaw...
Knobby... Edmonson...
Edwards... Lakeview Heights...
Crockerville... Hastain...
Zora... Fristoe...
Whitakerville...
LAT...LON 3848 9307 3819 9308 3819 9306 3810 9306
3806 9328 3807 9329 3807 9344 3815 9350
3818 9350
TIME...MOT...LOC 1809Z 238DEG 24KT 3814 9339
WiseSpecial weather statement, May 14, 1:58 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Springfield MO
158 PM CDT MON MAY 14 2018
MOZ067-141945-
St. Clair MO-
158 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR COUNTY UNTIL
245 PM CDT...
At 157 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Osceola, or 14 miles northeast of El Dorado Springs,
moving northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Truman Lake... Osceola...
Lowry City... Johnson City...
Harper... Iconium...
Monegaw Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and west central Missouri.
LAT...LON 3821 9354 3821 9351 3820 9351 3820 9350
3803 9351 3798 9395 3814 9401 3821 9373
3820 9373 3820 9356 3822 9357
TIME...MOT...LOC 1857Z 246DEG 19KT 3805 9385
WiseSpecial weather statement, May 14, 2:37 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
237 PM CDT MON MAY 14 2018
MOZ056-057-069-142015-
Camden MO-Miller MO-Morgan MO-
237 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR MILLER...NORTHWESTERN CAMDEN AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 315 PM CDT...
At 237 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Village of Four Seasons to
near Laurie to 10 miles northeast of Hermitage. Movement was east at
25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Eldon... Osage Beach...
Village of Four Seasons... Lake Ozark...
Laurie... Sunrise Beach...
St. Elizabeth... Saint Elizabeth...
Linn Creek... Tuscumbia...
Barnett... Eugene...
Gravois Mills... Olean...
Climax Springs... Bagnell...
Etterville... Kaiser...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Missouri.
LAT...LON 3843 9241 3834 9240 3834 9229 3832 9224
3834 9220 3819 9221 3797 9307 3816 9306
3843 9264
TIME...MOT...LOC 1937Z 251DEG 22KT 3829 9271 3818 9285 3803 9316
WiseLocal storm report, May 14, 2:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL LAURIE 38.21N 92.83W
05/14/2018 E0.75 INCH MORGAN MO PUBLIC
DIME SIZE HAIL AND 42 MPH WIND GUST.
&&
MMTSpecial weather statement, May 14, 3:28 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
328 PM CDT MON MAY 14 2018
MOZ055-056-142115-
Benton MO-Morgan MO-
328 PM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON AND MORGAN
COUNTIES UNTIL 415 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cole Camp, or 15 miles west of Versailles, moving northeast at 30
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Versailles... Cole Camp...
Stover... Barnett...
Syracuse... Florence...
Crockerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Missouri.
LAT...LON 3868 9284 3860 9284 3843 9264 3838 9264
3836 9322 3854 9321 3853 9307 3869 9306
TIME...MOT...LOC 2027Z 242DEG 28KT 3848 9312
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:10 PM CDT | Special Weather Statement | SGF | Benton | 50 min |
| May 14, 1:54 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 51 min |
| May 14, 1:58 PM CDT | Special Weather Statement | SGF | St. Clair | 47 min |
| May 14, 2:37 PM CDT | Special Weather Statement | SGF | Miller | 38 min |
| May 14, 3:28 PM CDT | Special Weather Statement | SGF | Morgan | 47 min |
| May 14, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 50 min |
| May 14, 4:34 PM CDT | Special Weather Statement | SGF | Camden, Miller | 56 min |
| May 14, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 42 min |
| May 14, 4:58 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 47 min |
| May 14, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 68 min |
| May 14, 5:24 PM CDT | Special Weather Statement | SGF | Maries | 51 min |
| May 14, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 62 min |
| May 14, 5:53 PM CDT | Areal Flood Advisory | SGF | Camden | 6 hr |
| May 14, 6:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 57 min |
| May 14, 6:25 PM CDT | Special Weather Statement | SGF | Morgan | 50 min |
| May 14, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.